MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA VISIGLIDE GUIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA VISIGLIDE GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number OL-XA35455M
Medical Device Problem Codes Fracture (1260); Component Missing (2306)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during the procedure, it was discovered that the doctor opened an angle package visiglide; however, it was straight.The distal tip was missing, it is not believed to have fallen in the patient.The doctor noticed the issue while the unit was being inserted into the scope.
 
Additional Manufacturer Narrative
Lot number: requested, unknown.Expiration date: unknown due to unknown lot number.Udi: unknown due to unknown lot number.Implanted date - device not implanted.Explanted date - device not explanted.Initial reporter name: unknown.Health professional: unknown.Occupation: unknown.Device manufacture date: unknown due to unknown lot number.Since the lot number was unknown, the manufacturing history record and the shipping inspection record could not be investigated.Since the lot number was unknown, the complaint file could not be investigated.Based on the investigation result, as one of the possibilities of this case, it was inferred that the guidewire was taken out from the holder tube while the wire clip was not removed.Due to this, excessive load was applied to the relevant part, which resulted in the breakage.Since the actual sample was not returned, the cause of occurrence of this case could not be clarified.In the manufacturing process, we strive to maintain quality by performing the following inspections and control.The core wire used in this product goes through the eddy current flaw detection* inspection at the supplier so that its integrity is assured.In the manufacturing process, the strength of the core wire is assured by controlling the outer diameter.In the product assembling process, 100% visual inspection is performed so that it is assured that there is no kink or bend in the appearance.Before packaging, 100% visual inspection is performed to assure that there is no flaw.As a shipping inspection, the tensile strength of the distal end is determined by sampling for each lot.(*eddy current flaw detection: when an alternating current is passed through a coil, a magnetic field is generated in the direction perpendicular to the current.Eddy currents are generated on the surface of the conductor when the coil is brought close to the conductor (strand wire).If there is a crack in the conductor, the eddy current will avoid the crack and flow in a detour, so the flow will change compared to when there is no crack.Eddy current flaw detection is a method of detecting cracks by detecting changes in eddy current flow.) (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction to section g4.This device is exempt from the 510k; therefore, section g4 should have been left blank.

Brand Name
VISIGLIDE GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key15438396
Report Number9681834-2022-00192
Device Sequence Number5581679
Product Code DQX
UDI-Device Identifier04953170358265
UDI-Public04953170358265
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K091417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOL-XA35455M
Device Catalogue NumberG-260-3545A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown